Article

Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    3 0 0 0


Joint Bone Spine
Volume 71, n° 6
pages 583-585 (novembre 2004)
Doi : 10.1016/j.jbspin.2003.10.004
Received : 13 June 2003 ;  accepted : 2 October 2003
Joint symptoms in patients on bupropion therapy
 

Paul Ornetti a, Anne Disson-Dautriche b, Géraldine Muller c, Anne Cherasse a, Christian Tavernier a, Jean-François Besancenot c, Catherine Sgro b, Jean-Francis Maillefert a,
a Rheumatology Department, General Hospital, Dijon Teaching Hospitals, 3, rue du Faubourg Raines, 21000 Dijon, France 
b Drug Surveillance Center, General Hospital, Dijon Teaching Hospitals, Dijon, France 
c Internal Medicine and Systemic Diseases Department, General Hospital, Dijon Teaching Hospitals, Dijon, France 

*Corresponding author.
Abstract

Objective. – To describe joint symptoms related to bupropion therapy.

Methods. – We retrospectively reviewed adverse events in bupropion-treated patients reported to the Bourgogne Drug Surveillance Center, France, between October 2001 and December 2002. Joint symptoms classified by the causality assessment as related to bupropion were identified and examined.

Results. – Four cases were found. Three patients had semi-delayed hypersensitivity reactions resembling serum sickness, manifesting as urticaria and arthralgia with or without a fever. The remaining patient had an unusual presentation consisting in acute monoarthritis of the wrist that started a few days after bupropion initiation.

Conclusion. – Hypersensitivity reactions to bupropion are fairly common and include rare cases of serum sickness-like reaction. Urticaria and incapacitating arthralgia are at the forefront of the clinical picture and may require a brief period of inpatient care. Antihistamines are the treatment of choice. Other manifestations such as acute monoarthritis might occur, although this awaits confirmation as we identified a single case.

The full text of this article is available in PDF format.

Keywords : Bupropion, Adverse reactions, Arthralgia, Serum sickness-like reactions, Arthritis




© 2003  Éditions scientifiques et médicales Elsevier SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline